Vaccine Reactions for a 5 Year Old

Updated on February 06, 2011
T.M. asks from Tampa, FL
7 answers

My 5-year old son got all his kindergarten shots yesterday...there were 4 boosters. He had each shot previously and I don't remember a bad reaction. However, he woke up at 4 am this morning saying that his stomach hurt and running a fever. He also threw up this morning. I am alternating tylenol and motrin and giving him gatoraid. Is there anything else that I can do? He is laying on the couch watching movies. He is able to walk and talk and is alert. I am thinking of calling the pediatrician...anyone else had this experience?

What can I do next?

  • Add your own comment
  • Ask your own question
  • Join the Mamapedia community
  • as inappropriate
  • this with your friends

More Answers



answers from Spartanburg on

My first thought reading your post is that he may not be having a reaction to the shots at all...strep, flu, and a stomach bug have all been causing chaos in my area and in many cases kids are coming down with more than one thing at a time...your son sounds like my kids last week. But, even if it is a reaction to the shots it sounds like you are doing the right thing and either way, calling the doctor always makes me feel like I am handling the situation the way I need to. Hope he feels better!

1 mom found this helpful


answers from Columbus on

He has a virus. This probably has nothing to do with his vaccinations at all and everything to do with being in the doctors office yesterday, and picking up a bug. Do what you are doing, call the Dr. if you are really worried, that is what they are there for, but expect them to tell you the same.


1 mom found this helpful


answers from Tampa on

I'd call the Ped just to let them know, and tell them you are treating the symptoms and is there anything you should watch for. Pretty much just do what you are doing, rest and hydration are important!


answers from Minneapolis on

We've not experienced any reactions from any shots. These symptoms may or may not have anything to do with his getting shots yesterday. If it would relieve your worry though, call your pediatrician. Sorry your boy is feeling badly!



answers from Dallas on

My kids have not had that happen. I would think he might have picked up a virus and it is just bad timing. However, I would call the pediatrician just to make sure.

Hope he feels better soon!


answers from Denver on

My 4 year old got 2 of her kindergarten shots (my ped splits them up since there are a lot of them) so she just got her mmr and second chicken pox vaccine and I had asked about the flu since she didn't get the flu shot for the year and I still declined on that shot but she said it was going around like wild fire and now my daughter is congested, and coughing up a storm but no fever. I'm sure she picked something up from the dr office. If it was something from the vaccine I would think fever and rash or swelling at the shot site.



answers from Dallas on

Call your ped. If the symptoms worsen VAERS is the place to report vaccine reactions. Hope he feel better soon.

Next question: Reaction to Flu Shot? UPDATED